Zelboraf

Posted By
12/10/2011 7:05pm
View other posts by
Activity
Replies: 3

Hi friends, My friend i posted about early who is Braf positive just started zelboraf today.  He has a pretty high tumor burden with liver, spleen, lung and bone mets.  Is there anyone out there with similar situation on zelboraf and whats you info or advice you would give someone else on this drug.  what are the most common side affects, how long does it take to work, how often are you scanned to check for response? How long do you take the drug and can they increase the pills from more than 2 pills a day?  I truely appreciate your knowlege, experience, and advice.  Thanks so much!!!!

 

Much love,

Alicia stage 3 with mult primary tumors

jmmm - (12/10/2011 - 8:05pm)

My husband has been on Zelboraf for about 6 weeks. When he started he had tumors in lymph nodes, lung and bones. Within 5 days, the one tumor we could feel on his neck was significantly smaller and within 10 days we could no longer feel it. He's due for scans in a week and a half to see where else it worked. He's had minimal side effects...a couple of warts, rashes that move and change on a daily basis, some joint pain that comes and goes. He's VERY sensitive to the sun, even on cloudy days, he needs a big hat, long sleeves, sunscreen and lip balm. Nothing huge with the side effects. He's on a "full" dose. He takes 8 240mg pills a day. His doctor worked with the drug in one of the trials. On average, it works for 4-8 months. He says everyone has a response..even if that response is stable or slowing the growth down. He has told my husband he will probably keep him on it indefinitely. Even when it "stops" working, he feels there's the benefit of it slowing things down. We figure we'll cross that bridge when we get there. We've been told to check before taking any other medicine. No advil, motrin or aleve...only Tylenol. He had to stop the medicine for several days before and after a craniotomy he had last week. It's a new drug and there's not much known on drug interactions. No radiation can be given while on it...you have to come off for a few days before and after for fear of burns. If you go on their website, there's a nurse call number that can be helpful if your doctor hasn't used it much. Sorry...that's a lot of info. We do tons of research and try to learn as much as we can about all his treatments. Tell your friend best wishes.

deardad - (12/10/2011 - 11:16pm)

Hi my dad has liver, spleen, lung and subq tumors. He now been on this drug for nearly 3 months, 1st month scans showed reduction everywhere. Some spots no longer visible on scan. He is also on full dose of 8 tablets a day. He started to feel like he had arthritis in his joints, this has continued to get worse but moves around the body from day to day. He not debilitated in any way other than not being able to go in the sun at all. Sunscreen, hat, long sleeved shirts and pants.....no open shoes either. He is now loosing hair on his head, eyebrows, eyelashes and body. This seems to be upsetting him more than anything because now he he thinks he looks like a cancer patient. Who know how long this will work but we are taking everyday hoping it wont stop this month, its not easy living like that.

I think we will look at anitpd1 or yervoy next.

Take care.

Nahmi from Melbourne

deardad - (12/10/2011 - 11:21pm)

Hope your husband continues to respond jmmm, take care I really feel for you going through this. I am older than your husband and I have two kids and I can't imagine the daily stress you are enduring. Try to stay positive and dont give up ever, you never know what's around the corner with all the progress they are making with treatments. I hope he stays on this drug for years and then their will be something he can take. 

Look after yourself.

Nahmi from Melbourne